Return of vasculitis- a few months after chemo

Hello,

My boyfriend finished chemo in January, and is on two years of further drugs. We believed he was in remission as good blood test results in June with no ANCA. However, he chest is tight and wheezing just like one of the symptoms before he got diagnosed. Can it return whilst on treatment? If so what other treatment are there? We are waiting for the results of a blood test so might know more soon.

Thanks

5 Replies

oldestnewest
  • So sorry to hear this...sadly it can return ... please can you tell us what medication and treatment he is taking at the moment? It is essential his consultant knows about it as any new symptoms or reoccurring symptoms should always be investigated.

  • Hi, his current treatment are the steroids and azathioprine, plus other bits and bobs for the recent high blood pressure and cholesterol. Both as a result of the vasculitis or side effects of medication.

    Thanks for your support

  • Azathioprine did not control my John's Vasculitis ( GPA ) at all so I would go back to the consultant and have a discussion about these symptoms. It maybe he needs something stronger or he may have an infection. Either way it should be checked out.

  • I have Wengeners Vasculitis which I contracted in 2013 & started with Cyclophosphamide later moving onto Aziathiaprine like yourself along with reducing steroids & other barrier drugs - I was in "remission" for a period but did have a few flares that became more prominent in December this year which were treated with increased Prednisolone steroid doses however in April I had a course of Rituximab infusions which worked well for me & have enabled me to dramatically reduce the tablets I take including the Aziathiaprine with just a 15mg steroid dose.

    Hopefully that with regular blood tests & monitoring they will get it back under control for you - Good luck

  • I was put on micophenolate mofetil when azathioprin didn't work for me

You may also like...